Alert archive / Oklahoma / Wind Advisories in 2019

Wind Advisory 7, NWS Tulsa, OK

April 10, 201922 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this wind advisory at Apr 10, 2019, 3:23 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 10, 2019, 10:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2019, 3:23 AM CDT (08:23 UTC)
In effect from
Apr 10, 2019, 10:00 AM CDT
Expired
Apr 10, 2019, 10:00 PM CDT
In force
12 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2602 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

168 
WWUS74 KTSA 100823
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
323 AM CDT Wed Apr 10 2019

ARZ001-002-010-011-OKZ049-053>076-102200-
/O.NEW.KTSA.WI.Y.0007.190410T1500Z-190411T0300Z/
Benton-Carroll-Washington AR-Madison-Pushmataha-Choctaw-Osage-
Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Antlers, 
Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, 
Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, 
Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, 
Sallisaw, McAlester, Stigler, Wilburton, and Poteau
323 AM CDT Wed Apr 10 2019

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

The National Weather Service in Tulsa has issued a Wind Advisory,
which is in effect from 10 AM this morning to 10 PM CDT this
evening. 

* TIMING...Winds will increase by mid morning with the strongest
  gusts from early afternoon through early evening.

* WINDS...Frequent gusts of 35 to 45mph with portions of northeast
  Oklahoma and far northwest Arkansas experiencing the highest
  gusts.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$
3 follow-up statements
759 
WWUS74 KTSA 101552
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1052 AM CDT Wed Apr 10 2019

ARZ001-002-010-011-OKZ049-053>076-110000-
/O.CON.KTSA.WI.Y.0007.000000T0000Z-190411T0300Z/
Benton-Carroll-Washington AR-Madison-Pushmataha-Choctaw-Osage-
Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Antlers, 
Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, 
Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, 
Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, 
Sallisaw, McAlester, Stigler, Wilburton, and Poteau
1052 AM CDT Wed Apr 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...Winds will increase by mid morning with the strongest 
  gusts from early afternoon through early evening. 

* WINDS...Frequent gusts of 35 to 45 mph with portions of 
  northeast Oklahoma and far northwest Arkansas experiencing the 
  highest gusts to around 50 mph. 

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$
760 
WWUS74 KTSA 102005
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
305 PM CDT Wed Apr 10 2019

ARZ001-002-010-011-OKZ049-053>076-110300-
/O.CON.KTSA.WI.Y.0007.000000T0000Z-190411T0300Z/
Benton-Carroll-Washington AR-Madison-Pushmataha-Choctaw-Osage-
Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Antlers, 
Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, 
Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, 
Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, 
Sallisaw, McAlester, Stigler, Wilburton, and Poteau
305 PM CDT Wed Apr 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...The strongest wind gusts will continue though the 
  evening hours. 

* WINDS...Frequent gusts of 35 to 45 mph with portions of 
  northeast Oklahoma and far northwest Arkansas experiencing the 
  highest gusts to around 50 mph. 

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$
812 
WWUS74 KTSA 110303
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1003 PM CDT Wed Apr 10 2019

ARZ001-002-010-011-OKZ049-053>076-110415-
/O.EXP.KTSA.WI.Y.0007.000000T0000Z-190411T0300Z/
Benton-Carroll-Washington AR-Madison-Pushmataha-Choctaw-Osage-
Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Antlers, 
Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, 
Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, 
Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, 
Sallisaw, McAlester, Stigler, Wilburton, and Poteau
1003 PM CDT Wed Apr 10 2019

...WIND ADVISORY HAS EXPIRED...

Gusty southerly winds will continue overnight, but most gusts will
remain under 40 miles an hour.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 9, 11:45 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Apr 9, 11:45 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1145 PM CDT Tue Apr 9 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail through the forecast period. Strong
southerly winds will gust to over 30 knots at times Wednesday
into Wednesday evening.

&&

.PREV DISCUSSION... /Issued 934 PM CDT Tue Apr 9 2019/

DISCUSSION...
Mild conditions expected overnight as south winds
increase as surface cyclone deepens in Lee of the
Rockies. Winds will likely push advisory criteria
tomorrow, but will allow mid crew to make a final
decision for any possible wind headline.

Overnight forecast in good shape with no update at
this time.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.

&&

AVIATION.....05
Hazardous weather outlook, Apr 9, 4:52 PM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CDT Tue Apr 9 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CDT Tue Apr 9 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...West of Highway 75.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After Midnight.

DISCUSSION...
A limited fire weather threat will continue late this afternoon
mainly west of Highway 75 as a warm and dry airmass remains in
place. Conditions should improve some by mid-evening as temperatures
cool.

Southerly winds will increase and become gusty after midnight
tonight across portions of eastern Oklahoma. Areas along and west of
Highway 75 may see gusts near 25 mph.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY AND THURSDAY...Very High Fire Weather Potential...High
Wind Potential.
FRIDAY THROUGH MONDAY...No Hazards.

EXTENDED DISCUSSION...
Rapid fire spread conditions will continue to increase on
Wednesday as southerly winds gust up to 45 mph during the
afternoon in parts of northeast Oklahoma. The strong winds will
combine with minimum relative humidities from 30 to 35 percent and
temperatures in the mid and upper 80s. The worst conditions will
likely be found west of Highway 75 in northeast Oklahoma.

Winds will remain strong and gusty Wednesday night and into
Thursday, although the direction will shift from the south to the
southwest and then the west following a frontal passage. Maximum
wind gusts on Thursday will be near 35 mph, with the highest gusts
across parts of northeast Oklahoma and far northwest Arkansas.
The fire spread potential will continue to be increased on
Thursday afternoon as the gusty winds combine with minimum
relative humidities in the 25 to 30 percent range.

weather.gov/tulsa contains additional information.

Nearby

Wind Advisories in Oklahoma, 2019Wind Advisories in Arkansas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.